Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at May 26, 2021, 1:05 PM EDT for Portage County, Summit County, Ohio. It was in force for 40 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 1:05 PM EDT (17:05 UTC)
- Expired
- May 26, 2021, 1:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
Counties Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 59 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:24 PM EDT | TSTM WND DMG | Akron, OH | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM AKRON. CORRECTS PREVIOUS TSTM WND DMG REPORT. 1 TREE UPROOTED ALONG SOUTHEAST AVE. |
| May 26, 1:25 PM EDT | TSTM WND DMG | Akron, OH | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM AKRON. TREE DOWN ON LANSING DRIVE BY BAKER AVENUE. LARGE TREE DOWN ON A CAR. |
| May 26, 1:25 PM EDT | TSTM WND GST 52 | 2 Wnw Lakemore, OH | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2 WNW LAKEMORE. ASOS STATION KAKR AKRON FULTON INTERNATIONAL AIRPORT. |
| May 26, 1:34 PM EDT | TSTM WND DMG | 2 S Brimfield, OH | PICTURE OF TREE DOWN ON ROUTE 43 NEAR SAXE ROAD WITH OTHER TREES DOWN IN THE AREA. |
| May 26, 1:34 PM EDT | TSTM WND DMG | Brimfield, OH | NUMEROUS TREES DOWN BETWEEN I-76 AND RT 224. |
| May 26, 1:41 PM EDT | TSTM WND DMG | Akron, OH | 1 TREE UPROOTED. |
| May 26, 1:41 PM EDT | TSTM WND DMG | Talmadge, OH | CORRECTS PREVIOUS TSTM WND DMG REPORT. 1 TREE UPROOTED ALONG SOUTHEAST AVE. |
| May 26, 1:42 PM EDT | TSTM WND DMG | Akron, OH | TREE DOWN ON LANSING DRIVE BY BAKER AVENUE. LARGE TREE DOWN ON A CAR. |
| May 26, 1:42 PM EDT | TSTM WND GST 52 | 2 Wnw Lakemore, OH | ASOS STATION KAKR AKRON FULTON INTERNATIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
132
WWUS81 KCLE 261705
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
105 PM EDT Wed May 26 2021
OHZ020>022-031-032-261745-
Summit-Portage-Stark-Medina-Wayne-
105 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT PORTAGE...SOUTHEASTERN MEDINA...
NORTHEASTERN STARK...SUMMIT AND NORTHEASTERN WAYNE COUNTIES...
At 105 PM EDT, a strong thunderstorm was located over Wadsworth, or
10 miles southeast of Medina, moving east at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Akron, Medina, Ravenna, Cuyahoga Falls, Kent, Barberton, Green,
Alliance, Wadsworth, Tallmadge, Rittman, Mogadore, Doylestown,
Hartville, Stow, New Franklin, Norton, Brimfield, Fairlawn and
Randolph.
LAT...LON 4091 8189 4114 8185 4124 8100 4099 8100
4099 8109 4091 8109
TIME...MOT...LOC 1705Z 257DEG 38KT 4101 8174
$$
GreenawaltWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at May 26, 10:13 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 26, 10:13 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1013 AM EDT Wed May 26 2021 .SYNOPSIS... Low pressure will track eastward across Ontario reaching Quebec later today. A cold front will move across the region this afternoon. High pressure will briefly build southward from Ontario across the Great Lakes region on Thursday. Another low pressure system will move across the Ohio Valley region on Friday with unsettled weather. Cooler than average temperatures are expected for the end of the week into the weekend. && .NEAR TERM /THROUGH THURSDAY/... A broad area of rain has developed ahead of a cold front stretching from Southeast Lower Michigan through Northwest Ohio and into eastern Indiana. Ahead of this area of rain, some isolated showers have developed in the warm sector this morning, bringing some brief moderate rainfall. Given some features to track, have tweaked PoPs to reflect current conditions with PoPs up to 100 for the entire area this afternoon. The best timing for any severe threat and thunder will be roughly Noon to 5pm as the region warms into the lower 80s and increasing low level instability that will drive the bulk of the convection across the area. Given the amount of rain and cooler temperatures with the rain in NW OH, the marginal risk for severe weather from SPC has been clipped east, taking the Toledo area out of the severe threat. Previous discussion... The main weather story for the near term forecast will be the conditional risk for a few strong to severe thunderstorms ahead of a cold front moving across the region later today. A mid level shortwave is moving across the Great Lakes today and at the surface a cold front will be pushing through the Ohio River Valley region as well. We have already had a few scattered showers and isolated thunderstorms this morning across portions of northwest Ohio into the western basin of Lake Erie. This convection is elevated with cloud bases around 7000 feet or so. Widely scattered showers and isolated storms will continue to slowly progress from Indiana this morning into our CWA but we are not expecting much excitement from the morning convection other than some claps of thunder. The uncertainty and bigger question is how much does the lower destabilize this afternoon and our severe weather potential. Morning clouds and showers may hinder or delay this process because our time window for the potential for a few strong to severe storms will be generally from noon to 5 pm today. Our northwest Ohio area will have the potential early this afternoon and that severe weather threat will shift eastward this afternoon with a slightly better potential the further east you area. Most of the showers and storms will wrap out and exit our eastern areas by early evening. The overall setup and thermodynamics today are not overly impressive with weak lapse rates and modest mix layer instability at best. There is quite a bit of moisture in the air column with PW values around 1.6 inches which is closer to the daily max for the end of May. We could see some localized heavy downpours given the moisture content. SPC still have basically the eastern two thirds of our local area in a slight threat for severe storms. The main hazard will be isolated damaging wind gusts up to 60 mph and small to marginally severe hail up to quarter size. The high res model guidance indicate there will be development of clusters or multi-cell convection by midday or early afternoon and quickly move east. Any mini bow segments that can stay organized long enough will have the best chance of transporting some damaging wind gusts to the surface. The cold front pushes through the CWA by early evening with drier and cooler air advecting in on northerly breezes. We will get rid of the muggy air and have some refreshing air. Overnight low temps will bottom out in the lower to middle 50s. High pressure will briefly build southward out of Canada across the Great Lakes with a nice and sunny day on Thursday with comfortable afternoon temps in the upper 60s near the lakeshore to the middle 70s closer central Ohio. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... On Thursday night into Friday, the next system approaches the area. A surface low will move east across the Midwest and Ohio Valley, and be located just south of the local area by Friday morning. Ahead of the low pressure system, moderate to perhaps strong isentropic lift and persistent warm air advection in the mid-levels should allow for widespread rain, with the heaviest lingering into Friday evening. Precipitation intensity will quickly diminish from west to east across the area Friday afternoon and evening, but residual light rain showers may remain through at least Friday night associated with a TROWAL. Not anticipating any thunder at this time given limited instability within the column. A tight pressure gradient will develop on Friday, resulting in gusty northeastly winds of 30 to 35 mph, especially along the lakeshore and west of the I-71 corridor. Some winds along the immediate lakeshore west of I-71 could gust as high as 40 to 45 mph. Have deviated a few degrees downwards from the NBM with recent model guidance continuing to trend downwards. This yields widespread upper 50s with lower 60s found south of US-30. The TROWAL and associated weak isentropic ascent will persist into Saturday, allowing for rain showers to become slightly heavier during the day, coincident with diurnal heating. Rain showers will begin to diminish in coverage and intensity by Saturday evening into the overnight. Since we expect cloud cover and precipitation chances to be significantly higher than the NBM, have also lowered high temperatures a few degrees, resulting in widespread low 60s. Preliminary storm total precipitation for Friday into Saturday appears to be around 1 inch, with locally higher amounts possible.&& .LONG TERM /SUNDAY THROUGH TUESDAY/... Surface high pressure will arrive on Sunday and persist through at least Sunday night into Monday. Aloft, a weak upper trough may affect the region on Monday night, but given the dry low- levels, have just opted for slight chance PoPs at this time. Highs on Sunday will return closer to normal in the low to mid 70s, while highs on Monday will be more in the mid to upper 70s. By Tuesday, weak ridging and/or zonal flow will be the norm, with temperatures remaining at or just above average in the mid to upper 70s. Will also have to watch for a couple showers, but confidence is low at this point with no major synoptic signals. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Surface high pressure will arrive on Sunday and persist through at least Sunday night into Monday. Aloft, a weak upper trough may affect the region on Monday night, but given the dry low- levels, have just opted for slight chance PoPs at this time. Highs on Sunday will return closer to normal in the low to mid 70s, while highs on Monday will be more in the mid to upper 70s. By Tuesday, weak ridging and/or zonal flow will be the norm, with temperatures remaining at or just above average in the mid to upper 70s. Will also have to watch for a couple showers, but confidence is low at this point with no major synoptic signals. && .AVIATION /12Z Wednesday THROUGH Sunday/... Most of the this TAF period will be VFR but there will be some aviation concerns later today with the potential for scattered convection, some possibly strong to isolated severe midday through the late afternoon. High and mid level cloudiness will increase today ahead of a cold front. We included TEMPO groups from west to east across the area to best highlight the timing of storms impacting local TAF sites. Convection over the airfield will include a brief time period of lower ceilings, CB, and visibilities with heavier downpours. The front will quickly move through the area and clear out of the local area by early this evening. The rest of the TAF period after 00z this evening will be fair skies and dry with no aviation concerns. Winds will be southwesterly 10 to 12 knots today with a few gusts up to 20 knots ahead of the front. Winds will shift to westerly by late this afternoon around 10 knots and then at the end of the time frame becoming northerly 8 to 12 knots. Outlook...Scattered showers and periods of non-VFR possible Thursday night through Saturday evening. && .MARINE... Southwesterly winds will increase later today across the lake, 15 to 20 knots with some waves across the eastern-most basin of the lake nearing 4 feet. Will have to monitor trends for Small Craft conditions, but not anticipating any headlines at this time. Winds will shift towards the north Wednesday night into Thursday and briefly increase into the 15 to 20 knot range, however given the overnight timing and marginal 4 foot waves, not anticipating we'll need any headlines. By Thursday morning, winds decrease to around 10 knots with relatively light flow to persist into Tuesday evening. Winds will quickly increase out of the northeast on Thursday night into Friday, 20 to 25 knots, increasing to around 30 knots Friday morning, persisting through much of Friday into the overnight period. Elevated northeasterly winds of 20 to 25 knots will continue through much of Saturday, before diminishing to around 10 to 15 knots by Saturday night. If trends continue, we may need a Gale Watch in a future update with winds nearing 34 knots. With the prolonged northeasterly flow, will also have to watch for lakeshore flooding concerns across the western basin of the lake. By Sunday, generally light flow is anticipate across the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/Sefcovic SHORT TERM...Kahn LONG TERM...Kahn AVIATION...Griffin MARINE...Kahn
Hazardous weather outlook, May 26, 4:23 AM EDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 423 AM EDT Wed May 26 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 423 AM EDT Wed May 26 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a slight risk for strong to severe thunderstorms to develop with a cold front moving across the region Wednesday afternoon and evening. The potential for severe storms will be conditional if the atmosphere can destabilize enough during the afternoon after morning showers and cloud cover. The best area for severe storms will be east of I-77. The main hazard of severe weather will be isolated damaging wind gusts up to 60 mph and marginal large hail up to quarter size. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>148-162>169-270830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 423 AM EDT Wed May 26 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gale force winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ149-270830- Conneaut OH to Ripley NY- 423 AM EDT Wed May 26 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. There is a moderate risk for rip currents today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gale force winds are possible Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 26, 1:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
105 PM EDT Wed May 26 2021
OHZ020>022-031-032-261745-
Summit-Portage-Stark-Medina-Wayne-
105 PM EDT Wed May 26 2021
...A STRONG THUNDERSTORM WILL AFFECT PORTAGE...SOUTHEASTERN MEDINA...
NORTHEASTERN STARK...SUMMIT AND NORTHEASTERN WAYNE COUNTIES...
At 105 PM EDT, a strong thunderstorm was located over Wadsworth, or
10 miles southeast of Medina, moving east at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Akron, Medina, Ravenna, Cuyahoga Falls, Kent, Barberton, Green,
Alliance, Wadsworth, Tallmadge, Rittman, Mogadore, Doylestown,
Hartville, Stow, New Franklin, Norton, Brimfield, Fairlawn and
Randolph.
LAT...LON 4091 8189 4114 8185 4124 8100 4099 8100
4099 8109 4091 8109
TIME...MOT...LOC 1705Z 257DEG 38KT 4101 8174
GreenawaltThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:14 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 49 min |
| May 26, 1:57 PM EDT | Special Weather Statement | CLE | Trumbull | 33 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.